Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 7, 2017, 6:39 PM MDT for Kiowa County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 6:39 PM MDT (00:39 UTC)
- Expired
- Jul 7, 2017, 7:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 2815 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021 WWUS85 KPUB 080039 SPSPUB Special Weather Statement National Weather Service Pueblo CO 639 PM MDT FRI JUL 7 2017 COZ096-080115- Eastern Kiowa County CO- 639 PM MDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIOWA COUNTY UNTIL 715 PM MDT... At 639 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Sheridan Lake, or 15 miles south of Cheyenne Wells, moving south at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sheridan Lake and Brandon. LAT...LON 3830 10252 3861 10250 3862 10225 3830 10217 TIME...MOT...LOC 0039Z 356DEG 18KT 3860 10238 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:56 PM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 7, 2:56 PM MDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 256 PM MDT Fri Jul 7 2017 .SHORT TERM...(This evening through Saturday) Issued at 253 PM MDT Fri Jul 7 2017 Strong convection developing across El Paso county this afternoon, as low level moisture convergence along leftover convective boundaries has been sufficient to force storms. Main outflow boundary already slipping south into Pueblo county as of 2030z, and with fairly unstable air mass along and ahead of it, suspect new convection will build south and east across much of the eastern plains for the remainder of the afternoon and into the evening. Threat for at least a couple severe storms will continue into the evening given marginal shear (0-6km around 30kts) and decent instability (CAPE over 1000 J/KG). Farther west, mountains and interior valleys will see scattered tsra as well, though storm strength will be weaker here due to limited moisture. Storms will then diminish/shift east by midnight as air mass stabilizes. Repeat performance for convection over the eastern mountains and plains looks likely on Sat, as post frontal low level upslope keeps moisture and instability in place, with CAPE above 1000 J/KG along and east of I-25. Shear is rather weak (0-6km 25-30kts), but should be sufficient for a couple severe storms on the plains once again. Max temps will cool slightly as moisture increases and heights fall, with most noticeable cooling over the plains. .LONG TERM...(Saturday night through Friday) Issued at 253 PM MDT Fri Jul 7 2017 Large scale pattern over the SW CONUS will gradually change from a ridge of high pressure at mid levels to a more flatter zonal pattern. Overall flow at midlevels will remain weak through the entire period. At ~700 mb, we will see moisture from the Gulf of Mexico/old Mexico gradually move north with time. This will allow for a continued increase in showers and storms in the mtns during this period. With the dominant ridge over our area for the first 2-3 days of this long term fcst period, expect very warm to hot temps on the plains, with readings in the upper 90s/L100s on the plains. Thunderstorms will be scattered in the high terrain with only isolated activity over the plains. As flow transitions to a more zonal pattern and the overall humidity values increase over the region, storms will become more widespread over the mtns with some of this activity pushing out onto the plains. Overall temps will decrease with more seasonable values by later in the week. \/Hodanish && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 253 PM MDT Fri Jul 7 2017 Sct tsra will continue across the area late this afternoon and into the evening, with stronger storms shifting south of KCOS and toward KPUB 21z-24z. Wind gusts to 60 mph and quarter size hail possible with stronger storms. Activity will gradually shift se over the plains this evening, then end by 06z. Tsra will redevelop again late morning Sat over the mountains, with a threat of storms/some strong at all taf sites in the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...HODANISH AVIATION...PETERSEN
Hazardous weather outlook, Jul 7, 11:43 AM MDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1143 AM MDT Fri Jul 7 2017 COZ058>089-093>099-081745- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1143 AM MDT Fri Jul 7 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms developing across the mountains and high valleys at midday will spread eastward into the plains during the afternoon and evening. The main threat with thunderstorms will be gusty winds up to 50 mph, lightning, and locally heavy rainfall. However, one or two storms could become strong to severe late this afternoon and evening as they move into the southeast plains and encounter better moisture and lift along a cold front. These storms will be capable of producing hail up to the size of quarters and wind gusts to around 60 mph. The area with the greatest threat of stronger storms will be east of I-25 and along and north of highway 50. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe storms are possible Saturday afternoon, generally over the Eastern Mountains, east into the Palmer Divide and Raton Mesa areas. Hail to near one inch in diameter and winds in excess of 50 mph are possible. Abundant moisture and low level upslope may lead to locally heavy rainfall, especially over the Eastern Mountains, and flash flooding may be elevated on area burn scars. Isolated to scattered showers and thunderstorms are expected to prevail over the mountains areas through Sunday through Thursday. Lightning and gusty outflow winds will be the primary threat. There may be better chances for a few thunderstorms to move out over the Plains by midweek. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the southeast plains this afternoon and evening. 10/27
In the hours before
Special weather statement, Jul 7, 3:54 PM MDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service Pueblo CO 354 PM MDT FRI JUL 7 2017 COZ079-080-086-087-072245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Wet Mountains above 10000 Ft CO- 354 PM MDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO...EAST CENTRAL CUSTER AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 445 PM MDT... At 353 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Greenhorn Mountain, or 22 miles southwest of Pueblo, moving south at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rye, San Isabel, Beulah and Colorado City. LAT...LON 3813 10495 3803 10471 3784 10478 3800 10516 TIME...MOT...LOC 2153Z 020DEG 11KT 3800 10485 Hodanish
Special weather statement, Jul 7, 4:05 PM MDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Pueblo CO 405 PM MDT FRI JUL 7 2017 COZ070-071-072230- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- 405 PM MDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA... SOUTHEASTERN RIO GRANDE AND NORTHEASTERN CONEJOS COUNTIES UNTIL 430 PM MDT... At 405 PM MDT, Doppler radar was tracking a strong thunderstorm near Alamosa, moving south at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Alamosa...southeastern Rio Grande and northeastern Conejos Counties. LAT...LON 3750 10609 3752 10592 3742 10591 3737 10605 TIME...MOT...LOC 2205Z 352DEG 21KT 3746 10600 Hodanish
Local storm report, Jul 7, 4:50 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 1 SSE BEULAH 38.07N 104.98W
07/07/2017 M1.12 INCH PUEBLO CO TRAINED SPOTTER
FELL BETWEEN 320 AND 400 PM.
&&Special weather statement, Jul 7, 6:18 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
618 PM MDT FRI JUL 7 2017
COZ095-080045-
Western Kiowa County CO-
618 PM MDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA COUNTY UNTIL 645 PM
MDT...
At 618 PM MDT, Doppler radar was tracking a strong thunderstorm over
Haswell, or 39 miles northwest of Lamar, moving southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Haswell.
LAT...LON 3828 10300 3840 10323 3853 10319 3853 10317
3857 10318 3861 10316 3862 10284
TIME...MOT...LOC 0018Z 297DEG 7KT 3848 10314
HodanishSpecial weather statement, Jul 7, 6:19 PM MDT, 20 minutes before
Special Weather Statement National Weather Service Pueblo CO 619 PM MDT FRI JUL 7 2017 COZ093-094-097-080100- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- La Junta Vicinity/Otero County CO- 619 PM MDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 700 PM MDT... At 619 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Higbee, or 22 miles south of North La Junta, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Otero...northeastern Las Animas and southwestern Bent Counties. LAT...LON 3760 10374 3776 10363 3768 10332 3744 10347 TIME...MOT...LOC 0019Z 297DEG 7KT 3765 10361 Hodanish
Special weather statement, Jul 7, 6:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 639 PM MDT FRI JUL 7 2017 COZ096-080115- Eastern Kiowa County CO- 639 PM MDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIOWA COUNTY UNTIL 715 PM MDT... At 639 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Sheridan Lake, or 15 miles south of Cheyenne Wells, moving south at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sheridan Lake and Brandon. LAT...LON 3830 10252 3861 10250 3862 10225 3830 10217 TIME...MOT...LOC 0039Z 356DEG 18KT 3860 10238 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:18 PM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| Jul 7, 6:19 PM MDT | Special Weather Statement | PUB | Otero | 41 min |
| Jul 7, 7:30 PM MDT | Special Weather Statement | PUB | Kiowa | 60 min |
| Jul 7, 7:34 PM MDT | Special Weather Statement | PUB | Bent | 56 min |
| Jul 7, 7:55 PM MDT | Special Weather Statement | PUB | Prowers | 65 min |
| Jul 7, 8:08 PM MDT | Special Weather Statement | PUB | Prowers | 52 min |
| Jul 8, 3:52 PM MDT | Special Weather Statement | PUB | Fremont | 38 min |
| Jul 8, 4:17 PM MDT | Special Weather Statement | PUB | Huerfano | 58 min |
| Jul 8, 4:45 PM MDT | Special Weather Statement | PUB | Custer | 60 min |
| Jul 8, 4:53 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 112 min |
| Jul 8, 5:52 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Jul 8, 5:58 PM MDT | Special Weather Statement | PUB | Huerfano | 62 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.